Alert archive / Nebraska / Tornado Warnings in 2006

Tornado Warning 30, NWS Omaha, NE

September 16, 2006Douglas County, Saunders County, Nebraska

NWS Omaha, NE issued this tornado warning at Sep 16, 2006, 8:52 PM CDT for Douglas County, Saunders County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2006, 8:52 PM CDT (01:52 UTC)
Expired
Sep 16, 2006, 9:30 PM CDT
In force
38 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Douglas County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 9:05 PM CDTFUNNEL CLOUD3 Ne Gretna, NE
Sep 16, 9:08 PM CDTTORNADO4 Ne Gretna, NE180TH AND HARRISON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 3:56 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 170152
TOROAX
NEC055-155-170230-
/O.NEW.KOAX.TO.W.0030.060917T0152Z-060917T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT SAT SEP 16 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF OMAHA...
  SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THE STORM WAS LOCATED 12 MILES SOUTH OF
  WATERLOO...OR ABOUT 21 MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST
  AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  EXTREME SOUTHWESTERN OMAHA...MILLARD...ELKHORN    
  SOUTHWESTERN OMAHA AROUND 910 PM CDT...
  WEST CENTRAL OMAHA AROUND 915 PM CDT...

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 446 AND 448.

THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
462 AND 466.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL IOWA.

LAT...LON 4115 9647 4107 9637 4123 9602 4139 9621

$$

BOUSTEAD
2 follow-up statements
000 
WWUS53 KOAX 170203
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT SAT SEP 16 2006

NEC055-153-155-170230-
/O.CON.KOAX.TO.W.0030.000000T0000Z-060917T0230Z/
DOUGLAS NE-SARPY NE-SAUNDERS NE-
900 PM CDT SAT SEP 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SAUNDERS...SARPY AND DOUGLAS COUNTIES...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GRETNA...OR ABOUT
15 MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
SOUTHWESTERN OMAHA...MILLARD...CHALCO AND ELKHORN AROUND 905 PM
CDT...
BOYS TOWN...RALSTON AND 6 MILES NORTHWEST OF LA VISTA AROUND 
910 PM CDT...
CENTRAL OMAHA AROUND 915 PM CDT...

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 439 AND 448.

AT 857 PM CDT...A POSSIBLE TORNADO TOUCHDOWN WAS REPORTED NEAR THE 
GREENWOOD-ASHLAND EXIT ON INTERSTATE 80...AND SEVERAL OTHER FUNNEL
CLOUDS HAVE BEEN REPORTED IN THIS SAME GENERAL AREA. IN ADDITION...
SOME POWER OUTAGES HAVE BEEN REPORTED 2 MILES SOUTH OF VALLEY. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL IOWA.

LAT...LON 4116 9646 4106 9641 4119 9598 4136 9616

$$

BOUSTEAD
000 
WWUS53 KOAX 170209
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
908 PM CDT SAT SEP 16 2006

NEC155-170218-
/O.CAN.KOAX.TO.W.0030.000000T0000Z-060917T0230Z/
SAUNDERS NE-
908 PM CDT SAT SEP 16 2006

...THE TORNADO WARNING FOR SAUNDERS COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL IOWA.

LAT...LON 4121 9632 4110 9630 4117 9598 4136 9616

$$

NEC055-153-170230-
/O.CON.KOAX.TO.W.0030.000000T0000Z-060917T0230Z/
DOUGLAS NE-SARPY NE-
908 PM CDT SAT SEP 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SARPY AND
DOUGLAS COUNTIES...

AT 907 PM CDT...A TORNADO WAS REPORTED ON THE GROUND AT THE 
INTERSECTION OF 180TH AND HARRISON STREETS.

THE TORNADO WILL BE NEAR...
WESTERN OMAHA AROUND 915 PM CDT...

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 439 AND 448.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL IOWA.

LAT...LON 4121 9632 4110 9630 4117 9598 4136 9616

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Sep 16, 4:25 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 16, 4:25 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
425 PM CDT SAT SEP 16 2006

.DISCUSSION...

THE MAIN CONCERN FOR THIS FORECAST IS SEVERE WEATHER IN THE SHORT
TERM.  BEST DESTABILIZATION APPEARS TO BE AHEAD OF THE DRYLINE.
VERY STRONG SHEAR OVER THE WHOLE AREA WILL SUPPORT SUPERCELLS...BUT
A MORE LINEAR DEVELOPMENT MAY OCCUR LATER IN THE EVE AFTER BEST CAPE
IS USED UP AND STORMS BECOME MORE OUTFLOW DOMINATED.

LEFT WIND ADVISORY UNTIL 7 PM.  WINDS REMAIN STRONG AND OCCASIONALLY
HIT CRITERIA...AND THIS SHOULD LAST FOR A WHILE.

HEAVY RAINS LAST NIGHT RESULTED IN ONGOING FLOODING IN SAUNDERS CO.
WHILE SOME STORMS COULD HAVE HEAVY RAIN TONIGHT...EXPECT STORMS TO
BE FAST MOVING WITH STRONG WINDS ALOFT.  BEST MOISTURE IS IN SE
CORNER NEBRASKA AND SW IA...WHICH HAD LESS RAIN RECENTLY AND SO NOT
VERY PRONE TO FLOODING.  TRAINING POTENTIAL IS NOT AS GREAT AS LAST
NIGHT EITHER.

DRYING ALOFT SHOULD PUT AN END TO THUNDERSTORMS BEFORE ACTUAL COLD
FRONT ARRIVES LATER TONIGHT.  COOLER AND BLUSTERY CONDITIONS SHOULD
THEN PREVAIL THROUGH MONDAY.  GFS AND NAM SUGGEST THAT WRAPAROUND
SHOWERS MAY CUT ACROSS THE NORTH SUNDAY NIGHT AND MONDAY.

BEYOND MONDAY...THERE WERE FEW SIGNIFICANT CHANGES TO THE PREVIOUS
FORECAST.  MODELS ARE QUICK TO DEVELOP MAJOR DISPARITIES ON TIMING
AND PLACEMENT OF MAJOR FEATURES...STARTING WITH THE UPPER LOW TO OUR
NORTH.  THIS CERTAINLY MAKES A LOW CONFIDENCE FORECAST.  NATIONAL
DISCUSSIONS FAVOR 00Z ECMWF...AND ACTUAL FORECAST WAS A BLEND OF
THIS AND PREVIOUS FORECAST.  THE MAJOR DIFFERENCE WAS TO TREAT THE
POSSIBLITY OF AN UPPER TROUGH OVER THE WESTERN U.S. WITH MOIST
SOUTHWEST FLOW INTO OUR AREA LATER NEXT WEEK.  THIS IS COMPLETELY AT
ODDS WITH SEVERAL OP GFS RUNS...BUT ENSEMBLES ARE ALL OVER THE MAP.
THUS...INCREASED TO CHANCE POPS FOR THURSDAY AND KEPT GOING THROUGH
FRIDAY NIGHT...WITH SLIGHT CHC FOR SATURDAY.  WOULD EXPECT THAT
FORECAST NEEDS SERIOUS MODIFICATIONS FOR THIS PERIOD AS IT BECOMES
APPARENT WHICH MODEL...IF ANY...IS BELIEVABLE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ050-NEZ051-
     NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ030-NEZ031-
     NEZ032-NEZ042-NEZ043.

IA...NONE.

&&

POLLACK
Hazardous weather outlook, Sep 16, 5:30 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 PM CDT SAT SEP 16 2006

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-170400-
BOONE-BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-WASHINGTON-
530 PM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM.  STRONG THUNDERSTORMS ARE
EXPECTED TO SWEEP ACROSS THE AREA.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR A DRY LINE MOVING FROM CENTRAL INTO EASTERN NEBRASKA...
OR A STRONGER COLD FRONT FOLLOWING THE DRY LINE.  A COMBINATION OF
MODERATE TO STRONG INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT
FAST MOVING SUPERCELL THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE
STRONG WINDS AND LARGE HAIL.  A FEW TORNADOES MAY ALSO DEVELOP DURING
THE EVENING HOURS.  LATER IN THE EVENING...STORM ORGANIZATION IS
EXPECTED TO BECOME MORE LINEAR...BUT DAMAGING WINDS WILL STILL BE
POSSIBLE.  THUNDERSTORMS WILL WEAKEN AND MOVE INTO CENTRAL IOWA
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY
AS A LOW PRESSURES SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 11 PM.

IAZ043-NEZ011-012-015>018-170400-
ANTELOPE-CEDAR-KNOX-MONONA IA-PIERCE-THURSTON-WAYNE-
530 PM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.  A COLD FRONT WILL
SWEEP ACROSS THE AREA THIS EVENING.  THIS FRONT MAY TRIGGER STRONG
THUNDERSTORMS CONTAINING DAMAGING WINDS AND HAIL.  A FEW TORNADOES
ARE POSSIBLE DUE TO VERY STRONG WIND SHEAR COMBINED WITH STRONG
INSTABILITY.  THUNDERSTORMS SHOULD WEAKEN AND QUICKLY PUSH EAST OF
THE AREA AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY
AS A LOW PRESSURES SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN UNTIL 10 PM.
.

POLLACK

In the hours before

Special weather statement, Sep 16, 2:55 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT SAT SEP 16 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162230-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
255 PM CDT SAT SEP 16 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA...

AT 19Z THE SURFACE LOW WAS LOCATED OVER NORTH CENTRAL NEBRASKA WITH
THE DRYLINE SOUTH INTO WESTERN KANSAS...WITH THE DRYLINE STARTING TO
SHOW SIGNS OF BULGING TO THE NORTHEAST AROUND HILL CITY KS INTO
SOUTH CENTRAL NEBRASKA. MODIFYING THE 18Z KOAX OBSERVED SOUNDING
YIELDS ONLY AROUND 70 G/KG OF MIXED LAYER INHIBITION ALONG A LINE
FROM NEAR ONEILL SOUTH TO HEBRON. 1940Z VISIBLE SATELLITE IMAGERY
INDICATED BOUNDARY-LAYER CUMULUS CONTINUES TO DEVELOP WITHIN THIS
REGION OF WEAKER INHIBITION.

CURRENT THINKING CONTINUES TO BE THAT STORMS WILL DEVELOP FIRST
OVER NORTH CENTRAL NEBRASKA AHEAD OF THE SURFACE LOW AS IT MOVES
INTO SOUTHEAST SOUTH DAKOTA. SOME OF THESE THUNDERSTORMS MAY AFFECT
THE KNOX AND CEDAR COUNTY AREA THROUGH 430 PM. OTHERWISE...AS
CONVERGENCE INCREASES NEAR THE DRYLINE BULGE OVER CENTRAL
NEBRASKA...AND TEMPERATURES INCREASE INTO THE LOWER 90S...SHOULD
SEE AN ISOLATED THUNDERSTORM DEVELOP IN THESE REGION BY 5 PM.

OBJECTIVE ANALYSIS FROM THE RUC CONTINUES TO POINT TO THE POTENTIAL
FOR SUPERCELLS WITH ANY STORM THAT DEVELOPS...ALONG WITH THE
THREATS OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

BOUSTEAD
Special weather statement, Sep 16, 5:27 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT SAT SEP 16 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170030-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
527 PM CDT SAT SEP 16 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA...

STILL WAITING FOR CONVECTION TO GET GOING ACROSS EASTERN NEBRASKA
THIS AFTERNOON. AT 21Z SURFACE LOW WAS NOW NEAR LAKE ANDES SOUTH
DAKOTA AND MOVING TO THE NORTHEAST. THE DRYLINE EXTENDED SOUTH
THROUGH ALBION TO GRAND ISLAND TO JUST WEST OF HEBRON. THE COLD
FRONT WAS ADVANCING EAST...CATCHING UP TO THE COLD FRONT OVER NORTH
CENTRAL NEBRASKA.

WE ARE STILL EXPECTED TWO AREAS OF CONVECTION DEVELOP THIS EVENING.
THE FIRST IS STILL EXPECTED OVER NORTHEAST NEBRASKA IN KNOX OR
ANTELOPE COUNTIES. LATEST VISIBLE SATELLITE IMAGERY INDICATES
BOUNDARY LAYER CUMULUS CONTINUE TO SHOW SIGNS OF TOWERING IN THIS
REGION. MAY LIMITING FACTOR HERE IS DRY MID LEVEL AIR RAPIDLY
MOVING INTO THE REGION AND A LACK OF SURFACE CONVERGENCE.
NEVERTHELESS...WOULD EXPECTED AN ISOLATED STORM TO DEVELOP IN THIS
AREA AS 70 KT 500 MB JET OVER WEST CENTRAL NEBRASKA AT 21Z WORKS
EASTWARD.

OTHER AREA OF CONCERN IS ALONG THE DRYLINE FROM NEAR COLUMBUS TO
HEBRON WHERE VISIBLE SATELLITE IMAGERY IS ALSO SHOWING CUMULUS
STARTING TO TOWER. CONVERGENCE IS INCREASING IN THIS AREA WITH
WINDS OVER NORTHEAST KANSAS BACKED TO THE SOUTH INCREASING
CONVERGENCE. LATEST OBJECTIVE ANALYSIS INDICATED ATMOSPHERE IS
WEAKLY CAPPED.

IN BOTH AREAS DEEP LAYER SHEAR REMAINS QUITE FAVORABLE FOR
ORGANIZED THUNDERSTORMS...INCLUDING SUPERCELLS. ALTHOUGH TORNADO
THREAT IS NOT IMMEDIATELY HIGH...ONCE THUNDERSTORMS DEVELOP AND
SURFACE TEMPERATURES BEGIN TO COOL BACK INTO THE MID 80S...TORNADO
THREAT MAY INCREASE BETWEEN THE 7 AND 9 PM TIME FRAME.

BOUSTEAD
Special weather statement, Sep 16, 6:55 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 PM CDT SAT SEP 16 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
655 PM CDT SAT SEP 16 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA...

CONVECTIVE CHANCE OVER NORTHEAST NEBRASKA SEEMS TO HAVE DIMINISHED.
MID LEVEL SUBSIDENCE IN ASSOCIATED WITH THE UPPER LEVEL JET OVER
THE REGION...ALONG WITH LACK OF CONVERGENCE HAS ELIMINATED THE
CHANCES NORTHWEST OF A LINE FROM COLUMBUS TO WAYNE NEBRASKA.

FARTHER SOUTH...KOAX 88-D NOW STARTING TO INDICATE THAT CONVECTIVE
INITIATION HAS TAKEN PLACE NEAR THE CITY OF HEBRON. THIS INITIATION
IS ALONG THE DRYLINE WHICH EXTENDS FROM NEAR YORK SOUTH INTO
CENTRAL KANSAS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO EXPAND IN
COVERAGE AND INTENSITY AS IT MOVES INTO OUR FAR SOUTHWEST COUNTIES
OF JEFFERSON AND SALINE. CONVECTIVE INITIATION ALSO SEEMS TO BE
TRYING TO TAKE PLACE ALONG THE COLD FRONT OVER SOUTH CENTRAL
NEBRASKA.

PRIMARY SEVERE WEATHER THREAT WOULD BE WITH ANY STORM THAT DEVELOPS
ALONG THE DRYLINE OVER SOUTHEAST NEBRASKA AS SHEAR VECTORS CONTINUE
TO INDICATE THAT STORMS WOULD BE ABLE TO MOVE OFF THE BOUNDARY INTO
A VERY FAVORABLE SHEAR FOR SUPERCELLS. MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...BUT AS MENTIONED EARLIER...BY MID EVENING
LOW LEVEL AIRMASS SHOULD COOL AND MAY ALLOW FOR SOME LOWER LIFTED
CONDENSATION LEVELS AND AN ISOLATED TORNADO POTENTIAL. OTHER STORMS
SHOULD CONTINUE TO ORGANIZE ALONG THE COLD FRONT WITH A POSSIBLE
SQUALL LINE DEVELOP THERE.

BOUSTEAD
Local storm report, Sep 16, 8:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
817 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             UTICA                   40.90N 97.35W
09/16/2006  E0.75 INCH       SEWARD             NE   CO-OP OBSERVER

&&

GRIFFIS
Local storm report, Sep 16, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             2 SW DAVID CITY         41.23N 97.15W
09/16/2006  E0.88 INCH       BUTLER             NE   EMERGENCY MNGR

&&

GRIFFIS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:53 PM CDTSevere Thunderstorm WarningOAXButler, Seward37 min
Sep 16, 8:23 PM CDTSevere Thunderstorm WarningOAXButler, Saunders37 min
Sep 16, 8:25 PM CDTSevere Thunderstorm WarningOAXSeward35 min
Sep 16, 8:36 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
Sep 16, 8:44 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge46 min
Sep 16, 8:48 PM CDTSevere Thunderstorm WarningOAXBurt27 min
Sep 16, 9:02 PM CDTSevere Thunderstorm WarningOAXSeward43 min
Sep 16, 9:13 PM CDTSevere Thunderstorm WarningOAXSaunders32 min
Sep 16, 9:21 PM CDTFlash Flood WarningOAXSaunders3 hr
Sep 16, 9:54 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington36 min

Nearby

Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.